MAUDE Adverse Event Report: COVIDIEN PROTEGE RX CAROTID STENT SYSTEM; STENT, CAROTID

COVIDIEN PROTEGE RX CAROTID STENT SYSTEM; STENT, CAROTID
Catalog Number SECX-8-6-40-135
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 06/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician used a protege rx stent to treat a lesion.There was no damage noted to the packaging and no issues noted when removing the device from the tray.The device was prepped per ifu without issue.A spider fx was used as embolic protection for the procedure.The device did not pass through a previously deployed stent no resistance was encountered or excessive force applied during delivery of the device to the lesion.The lesion was not pre-dilated.It was reported that the stent deformed in vivo during deployment.It was reported to have been replaced by another product.
 
Additional Manufacturer Narrative
Correction to: 2.Outcome attributed to adverse event - no intervention was ever performed additional information: target treatment area was a severely stenosed lesion in the patient¿s common carotid artery and internal carotid artery.The stent could not be deployed.The device was removed from the patient.No injury to the patient reported.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation: the protégé rx was returned for evaluation.No ancillary devices were received.The protégé rx was inspected and found the distal end of the stent was protruding out from the distal rim of the blue outer.The distal struts of the stent were protruding out, but there were no signs of fracture.The tantalum spheres remained on the distal end of the stent.The loaded stent was approximately 4cm.Buckling of the catheter shaft was observed at approximately 124cm and between 133 and 140cm from the distal rim of the outer.Dried blood was observed between the struts of the stent and proximal to the retainer within the catheter shaft.It should be noted the gray strain relief was not returned.The catheter was attempted to flushed.A guidewire was attempted to be loaded; but a blockage was encountered.The protégé rx was loaded the deployment apparatus in the lab and was attempted to be deployed at 3.88 lbs of force but could not deploy.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE RX CAROTID STENT SYSTEM
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8752267
Report Number2183870-2019-00355
Device Sequence Number1708262
Product Code NIM
UDI-Device Identifier00821684038703
UDI-Public00821684038703
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P060001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2020
Device Catalogue NumberSECX-8-6-40-135
Device Lot NumberA752527
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2019
Initial Date Received by Manufacturer 06/29/2019
Supplement Date Received by Manufacturer08/11/2019
09/19/2019
Initial Report FDA Received Date07/02/2019
Supplement Report FDA Received Date08/13/2019
09/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;